MAUDE Adverse Event Report: CARDINAL HEALTH MONOJCT 20ML SYR L-SLIP RP; SYRINGE, PISTON

CARDINAL HEALTH MONOJCT 20ML SYR L-SLIP RP; SYRINGE, PISTON
Model Number 881520673
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code Exposure to Body Fluids (1745)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
An investigation is currently underway.Upon completion, the results will be forwarded.
 
Event or Problem Description
The customer reported that there has been an instance where a safety needle and syringe needle has broken while in use, causing blood to come in contact with the nursing staff.No product number or further details were provided.
 
Event or Problem Description
The customer reported that there has been an instance where a safety needle and syringe needle has broken while in use, causing blood to come in contact with the nursing staff.No product number or further details were provided.On (b)(6) 2024 a photo from the customer was provided for review.The photo appears to show a monoject syringe connected to a bd vacutainer with a possible broken syringe tip, not a broken needle.
 
Additional Manufacturer Narrative
On (b)(6) 2024 a photo from the customer was provided for review.The photo appears to show a monoject syringe connected to a bd vacutainer with a possible broken syringe tip, not a broken needle.Based on this new information, the following sections were corrected: b5 describe event or problem, b2a product code, g contact office manufacturing site, h6 component code.
 
Additional Manufacturer Narrative
Sections d1 and d4 were updated with the product information after initial analysis of the customer-provided photograph.
 
Additional Manufacturer Narrative
Based on the information available to us, we were able to confirm the event, and determined that: after analyzing the customer-provided photo, the luer tip of the syringe barrel appears to have broken off inside a bd vacutainer.A device history record review could not be performed because a lot number was not received.As part of our manufacturing process, all device history records are reviewed and approved by quality, prior to release of product.Although the reported issue of a broken tip can be confirmed from the photograph, it cannot be confirmed with certainty to be a manufacturing related defect.An exact root cause was unable to be determined.All information received will be used for further tracking and trending purposes.

Brand Name
MONOJCT 20ML SYR L-SLIP RP
Common Device Name
SYRINGE, PISTON
Manufacturer (Section D)
CARDINAL HEALTH
777 west street
mansfield MA 02048
Manufacturer (Section G)
CARDINAL HEALTH
1222 sherwood rd
norfolk NE 68701
Manufacturer Contact
jill saraiva
777 west street
mansfield, MA 02048
5086183640
MDR Report Key19191646
Report Number1017768-2024-00041
Device Sequence Number20448993
Product Code FMF
UDI-Device Identifier20884521012179
UDI-Public20884521012179
Combination Product (Y/N)N
Initial Reporter StateMN
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 05/31/2024
2 Devices were Involved in the Event: 1   2  
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Device Model Number881520673
Device Catalogue Number881520673
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/28/2024
Supplement Date Received by ManufacturerNot provided
Not provided
Not provided
Initial Report FDA Received Date04/26/2024
Supplement Report FDA Received Date05/07/2024
05/15/2024
05/31/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device A
Patient Sequence Number1
Patient SexUnknown